Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 149, NWS State College, PA

August 7, 2013York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 7, 2013, 9:08 PM EDT for York County, Pennsylvania. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2013, 9:08 PM EDT (01:08 UTC)
Expired
Aug 7, 2013, 10:15 PM EDT
In force
67 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County York County, PA

The radar

The Sterling radar (KLWX), 128 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 447 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
447 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WUUS51 KCTP 080108
SVRCTP
PAC133-080215-
/O.NEW.KCTP.SV.W.0149.130808T0108Z-130808T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
908 PM EDT WED AUG 7 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL YORK COUNTY PENNSYLVANIA...

* UNTIL 1015 PM EDT

* AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR MILLERS...MOVING NORTHEAST
  AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS INCLUDED IN THE WARNING...
  DALLASTOWN...RED LION...SPRY...WEIGELSTOWN...YORK...CODORUS...
  EMIGSVILLE...GLEN ROCK...HALLAM...JACOBUS...MANCHESTER...NEW
  FREEDOM...SHREWSBURY...SPRING GROVE...STONYBROOK...THOMASVILLE AND
  WINDSOR.

OTHER NOTABLE LOCATIONS IN THE WARNING... YORK COLLEGE OF
PENNSYLVANIA AND PENN STATE YORK.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 30.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...STATE
ROAD 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4013 7677 3996 7648 3994 7647 3992 7642
      3972 7665 3972 7698
TIME...MOT...LOC 0109Z 215DEG 15KT 3969 7684

$$

FORECASTER: JUNG
1 follow-up statement
459 
WWUS51 KCTP 080158
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
958 PM EDT WED AUG 7 2013

PAC133-080215-
/O.CON.KCTP.SV.W.0149.000000T0000Z-130808T0215Z/
YORK PA-
958 PM EDT WED AUG 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR YORK COUNTY...

AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SEVEN VALLEYS...OR 7 MILES SOUTHWEST OF SPRY...MOVING NORTHEAST
AT 25 MPH.

LOCATIONS INCLUDED IN THE WARNING...
YORK...WEIGELSTOWN...RED LION...DALLASTOWN...THOMASVILLE...
STONYBROOK...SPRING GROVE...SHREWSBURY...NEW FREEDOM...JACOBUS...GLEN
ROCK...EMIGSVILLE...CODORUS...NEW SALEM AND LOGANVILLE.

OTHER NOTABLE LOCATIONS IN THE WARNING... YORK COLLEGE OF
PENNSYLVANIA AND PENN STATE YORK.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...STATE ROAD
94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4000 7665 3995 7662 3989 7660 3973 7668
      3972 7698 4007 7680
TIME...MOT...LOC 0158Z 213DEG 20KT 3988 7679

$$

FORECASTER: JUNG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 8:23 PM EDT, 45 minutes earlier.

Area forecast discussion, Aug 7, 8:23 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
823 PM EDT WED AUG 7 2013

.SYNOPSIS...
AN ACTIVE AND UNSETTLED WEATHER PATTERN WILL DEVELOP ACROSS
CENTRAL PENNSYLVANIA INTO THE WEEKEND...AS A FRONTAL SYSTEM FROM
THE MIDWEST SLOWLY CROSSES THE REGION AND THEN STALLS NEAR THE
MASON- DIXON LINE. A GRADUAL WARMING TREND TO NEAR NORMAL
TEMPERATURES IS EXPECTED THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AREA OF CONVECTION...SOME STRONG...MOVED INTO CENTRAL PA FROM THE
WEST LATE THIS AFTERNOON. AT 00Z...IT IS CONFINED TO AREAS SOUTH
OF KJST-KUNV-KSEG AND SOMEWHAT SURPRISINGLY SOME STRONGER CELLS
SURVIVING. LINE CONTINUES TO PROPOGATE SOUTHEASTWARD IN MID-LEVEL
MODERATE SHEAR ENVIRONMENT WITH GUSTY WINDS IN BOW ECHOS THE MAIN
THREAT /ALONG WITH ISOLATED LOCALLY HEAVY RAIN/. THIS WILL
CONTINUE FOR NEXT COUPLE OF HOURS...BUT ACTIVITY SHOULD CONTINUE
GRADUAL WEAKENING TREND AS IT MOVES INTO MORE STABLE COLD AIR
DAMMED AIRMASS OVER THE LOWER SUSQ.

MODELS SENDING MIXED SIGNALS ABOUT RETURN OF PRECIP CHANCES LATER
TONIGHT...SO KEPT POPS ON THE LOW SIDE AS WE WATCH POTENTIAL FOR
ADDITIONAL SHOWERS/TSTMS TO REFIRE ACROSS OHIO AFTER MIDNIGHT.

TEMPERATURES WILL FALL LITTLE OVERNIGHT MAINLY STAYING IN THE 60S
WITH DEWPOINTS NOTICEABLY HIGHER THEN WE'VE SEEN OVER THE LAST
COUPLE WEEKS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
MODELS SHOW A PW SURGE ALONG FRONTAL BOUNDARY APPROACHES THE REGION
ON THU AND WILL KEEP THE POPS HIGH FOR SHOWERS AND THUNDERSTORMS
ESPECIALLY IN THE AFTERNOON. STILL VARIABILITY IN THE SOLUTIONS AS
TO THE LOCATION AND AMOUNTS OF RAINFALL ACROSS THE AREA...BUT SOME
LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. HIGH TEMPERATURES WILL BE
WARMER WITH MORE SUN EXPECTED. DEWPOINTS WILL BE
OPPRESSIVE...LIKELY TOPPING 70 IN MANY SPOTS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
PERSISTENT SOUTHWEST TO WEST-SOUTHWESTERLY FLOW ALOFT LOOKS TO
PERSIST THROUGH THE LONG TERM PERIOD ON THE SOUTHERN EDGE OF AN
UPPER LOW OVER HUDSON BAY. SEVERAL PRONOUNCED SHORTWAVES ROTATING
AROUND THE UPPER LOW WILL SUPPORT SEVERAL FRONTS MOVING FROM THE
GREAT LAKES EAST INTO THE NORTHEAST. AIR FLOW AHEAD OF THE FRONT WILL
KEEP THE REGION IN A MOIST AIR FLOW AT LEAST INTO THE WEEKEND...OR
UNTIL THE MAIN FRONTAL BOUNDARY PUSHES THROUGH.

ATTEMPTS IN RECENT DAYS FOR THE FRONTS/MOISTURE TO BE PUSHED
EASTWARD BY OR THROUGH THE WEEKEND CONTINUE TO BE SLOWED BY THE
LATEST MODEL RUNS. HAVE THUS LEANED PESSIMISTIC AND KEPT GENERALLY
LOW CHANCE OF SHOWERS ACROSS SRN SECTION NOT ONLY THROUGH THE
WEEKEND BUT INTO NEXT WEEK AS A FRONT A BOUNDARY LOOKS TO LAY TO
THE SOUTH OF PA WITH THE POTENTIAL FOR WAVES OF LOW PRESSURE TO
RUN ALONG IT.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SOUTHEAST FLOW WILL KEEP LOW STRATUS DECK ACROSS THE REGION WITH
IFR TO LOW MVFR CIGS PERSISTING THIS AFTERNOON. ADDED A TEMPO TO
DEAL WITH BAND OF CONVECTION THAT WILL MOVE ACROSS THE REGION THIS
AFTERNOON AND EVENING.

SEVERAL ROUNDS OF SHOWERS AND TSTMS EXPECTED THU-FRI AS FRONTAL WAVES
MOVE ACROSS REGION.

OUTLOOK...
THU-FRI...GENERALLY MVFR WITH PERIODS OF SHOWERS/TSTMS.
SAT-SUN...RETURN TO MAINLY VFR AS FRONT IS FCST TO BRIEFLY PUSH
SWD...HOWEVER THE LATEST MDL RUNS SUGGEST ANOTHER FRONTAL WAVE MAY
IMPACT SRN PA LATER SUNDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ROSS/RXR
NEAR TERM...ROSS/RXR
SHORT TERM...ROSS
LONG TERM...GARTNER
AVIATION...ROSS
Hazardous weather outlook, Aug 7, 7:07 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
707 PM EDT WED AUG 7 2013

PAZ024>026-033>036-082315-
CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN-
707 PM EDT WED AUG 7 2013

...SEVERE THUNDERSTORM WATCH 482 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ017>019-027-028-056-063>065-082315-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-PERRY-
CUMBERLAND-ADAMS-YORK-
707 PM EDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE EARLY THIS EVENING.
ISOLATED STORMS MAY CONTAIN STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010>012-037-041-042-045-046-049>053-057>059-066-082315-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-
LANCASTER-
707 PM EDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RXR

In the hours before

Special weather statement, Aug 7, 6:38 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
638 PM EDT WED AUG 7 2013

PAZ012-018-019-024>027-045-072315-
BLAIR PA-CAMBRIA PA-HUNTINGDON PA-MIFFLIN PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
638 PM EDT WED AUG 7 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BLAIR...CENTRE...EAST
CENTRAL CAMBRIA...NORTHERN HUNTINGDON...NORTHWESTERN MIFFLIN AND
SOUTH CENTRAL CLINTON COUNTIES...

AT 633 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES NORTHWEST OF BALD EAGLE STATE PARK TO UNIONVILLE TO BALD EAGLE
TO PENN STATE ALTOONA...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT STATE COLLEGE...BEECH CREEK...LAMAR AND SEVEN MOUNTAINS.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... DELGROSSO'S AMUSEMENT
PARK...LAKEMONT PARK AND ISLAND WATERPARK...PEOPLES NATURAL GAS
FIELD...PENNSYLVANIA MILITARY MUSEUM...TUSSEY MOUNTAIN SKI AREA...
PENNSYLVANIA STATE UNIVERSITY...JUNIATA COLLEGE AND PENN STATE
ALTOONA.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 149 AND 178...I-99 BETWEEN MILE MARKERS 29
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD
45...STATE ROAD 350...STATE ROAD 453.

LAT...LON 4104 7738 4072 7753 4056 7783 4035 7822
      4054 7864 4075 7825 4091 7795 4123 7780

FORECASTER: JUNG
Local storm report, Aug 7, 6:50 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
650 PM EDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FUNNEL CLOUD     6 NNE JOHNSTOWN         40.41N  78.88W
08/07/2013                   CAMBRIA            PA   TRAINED SPOTTER

            FUNNEL CLOUD OBSERVED LOOKING SOUTH FROM MILE HILL ROAD

&&

EVENT NUMBER CTP1300340

TYBURSKI
Special weather statement, Aug 7, 7:00 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EDT WED AUG 7 2013

PAZ033-072345-
SOMERSET PA-
700 PM EDT WED AUG 7 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOMERSET COUNTY...

AT 656 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SEVEN
SPRINGS TO FRIENDSVILLE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT ROCKWOOD...ACOSTA...STOYSTOWN AND
INDIAN LAKE.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... FLIGHT 93 NATIONAL
MEMORIAL.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 122.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
40...ROUTE 219.

LAT...LON 3971 7939 3973 7941 3982 7937 3985 7942
      3990 7941 4010 7925 4012 7922 4011 7882
      3971 7891

FORECASTER: RXR/CR
Local storm report, Aug 7, 7:10 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
710 PM EDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     VINCO                   40.41N  78.84W
08/07/2013  M89 MPH          CAMBRIA            PA   TRAINED SPOTTER

            89 MPH WIND GUST IN VINCO

&&

EVENT NUMBER CTP1300341

TYBURSKI
Special weather statement, Aug 7, 8:09 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
809 PM EDT WED AUG 7 2013

PAZ027-028-056-080100-
JUNIATA PA-MIFFLIN PA-PERRY PA-
809 PM EDT WED AUG 7 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MIFFLIN...
JUNIATA AND WESTERN PERRY COUNTIES...

AT 806 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BURNHAM TO HONEY GROVE TO PERULACK...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT BELLTOWN...KISTLER...MCALISTERVILLE...NEW BLOOMFIELD AND
NEWPORT.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.

LAT...LON 4025 7764 4026 7767 4029 7767 4027 7770
      4037 7775 4071 7755 4072 7736 4070 7735
      4068 7718 4069 7711 4042 7714 4027 7732
      4029 7733 4026 7742 4031 7737 4024 7749

FORECASTER: JUNG
Special weather statement, Aug 7, 8:59 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
859 PM EDT WED AUG 7 2013

PAZ028-050-052-053-056>059-080145-
COLUMBIA PA-DAUPHIN PA-JUNIATA PA-LEBANON PA-NORTHUMBERLAND PA-
PERRY PA-SCHUYLKILL PA-SNYDER PA-
859 PM EDT WED AUG 7 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DAUPHIN...EASTERN
SNYDER...NORTHEASTERN JUNIATA...NORTHEASTERN PERRY...NORTHERN
LEBANON...NORTHUMBERLAND...SOUTH CENTRAL COLUMBIA AND SOUTHWESTERN
SCHUYLKILL COUNTIES...

AT 857 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MIDDLEBURG TO MILLERSBURG TO ELLENDALE FORGE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT KRATZERVILLE...SUNBURY...RIVERSIDE...KNOEBELS GROVE AND
KULPMONT.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... KNOEBEL'S AMUSEMENT PARK
AND BLOOMSBURG UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 66 AND
118.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 209...
ROUTE 322/22...ROUTE 522...STATE ROAD 61.

LAT...LON 4049 7643 4042 7632 4030 7692 4033 7692
      4031 7696 4085 7715 4087 7708 4086 7702
      4089 7695 4089 7682 4092 7686 4097 7667
      4094 7656 4090 7657 4088 7653 4095 7651
      4099 7655 4103 7640 4052 7624

FORECASTER: JUNG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:09 PM EDTSpecial Weather StatementCTPJuniata, Perry51 min
Aug 7, 8:16 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Juniata, Perry59 min
Aug 7, 8:55 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more3 hr
Aug 7, 8:59 PM EDTSpecial Weather StatementCTPDauphin, Northumberland, Snyder46 min
Aug 7, 10:09 PM EDTAreal Flood AdvisoryCTPYork3 hr
Aug 7, 10:28 PM EDTSpecial Weather StatementCTPYork47 min
Aug 7, 10:34 PM EDTFlash Flood WarningCTPAdams, York3 hr
Aug 7, 10:57 PM EDTAreal Flood AdvisoryCTPLebanon3 hr
Aug 8, 5:27 AM EDTSpecial Weather StatementCTPPotter63 min
Aug 8, 6:21 AM EDTSpecial Weather StatementCTPPotter54 min
Aug 8, 7:46 AM EDTSpecial Weather StatementCTPTioga59 min
Aug 8, 4:35 PM EDTFlash Flood Warning EmergencyCTPCambria, Somerset6 hr
Aug 8, 6:35 PM EDTAreal Flood AdvisoryCTPBedford, Somerset3 hr
Aug 8, 6:46 PM EDTSpecial Weather StatementCTPCameron44 min
Aug 8, 7:23 PM EDTSpecial Weather StatementCTPLancaster37 min
Aug 8, 7:40 PM EDTFlash Flood WarningCTPBedford, Somerset3 hr
Aug 8, 7:49 PM EDTSpecial Weather StatementCTPMcKean41 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.